Hail, Colfax
- When
- August 17, 2:39 PM MST
- Where
- Colfax County, Abbott
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 36.300, -104.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 17, 2:00 PM MST, 39 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU AUG 17 2006 CORRECTED TYPO IN SECOND PARAGRAPH .DISCUSSION...FLASH FLOOD THREAT WILL LINGER THROUGH TONIGHT SOUTH CENTRAL AND SOUTHEAST. NEW FLASH FLOOD THREAT COULD DEVELOP FRIDAY EVENING THROUGH THE WEEKEND. WE WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FROM SOCORRO AND TORRANCE COUNTIES EASTWARD. A MESOSCALE CONVECTIVE VORTEX CENTERED OVER LINCOLN COUNTY WILL SLOWLY MOVE TOWARD THE NORTHEAST AND PROBABLY LINGER ON THE FAR SOUTHEAST OR EAST CENTRAL PLAINS ON FRIDAY. CLOUDINESS WITH THIS FEATURE HAS DECREASED ENOUGH TO ALLOW DECENT INSOLATION...AND THIS AREA WILL BECOME PARTICULARLY UNSTABLE AS A RESULT. THUNDERSTORMS WILL INCREASE THROUGHOUT THE WATCH AREA THIS EVENING WITH A FEW HEAVY RAIN PRODUCING CLUSTERS LINGERING LATE TONIGHT. LINES OF STORMS WILL ALSO MOVE OFF THE NORTHEAST HIGHLANDS ONTO THE NORTHEAST PLAINS THIS EVENING. AFTER SCATTERED CONVECTION THIS EVENING...THE SOUTHWEST MOUNTAINS AND LOWER RIO GRANDE VALLEY SHOULD SETTLE DOWN TO ISOLATED ACTIVITY LATE TONIGHT. ONLY ISOLATED CONVECTION IS EXPECTED THIS EVENING ALONG AND WEST OF THE UPPER AND MIDDLE RIO GRANDE VALLEY. FRIDAY WE MAY NOT NEED A FLASH FLOOD WATCH DURING THE DAY. SCATTERED THUNDERSTORMS WILL FAVOR THE EAST AND THE HIGH TERRAIN OF THE SOUTH. FRIDAY NIGHT THE FLASH FLOOD THREAT WILL RETURN TO THE EAST AS A BACK DOOR COLD FRONT WILL DIVE THROUGH THE EASTERN PLAINS. LATER SHIFTS WILL MONITOR THIS FEATURE/S TIMING AND ISSUE A FLASH FLOOD WATCH WHEN APPROPRIATE. SATURDAY...PERTURBATIONS AND MOISTURE WILL RIDE NORTHWARD OUT OF MEXICO AND OVER THIS FRONT AS IT PUSHES INTO THE RIO GRANDE VALLEY AND WESTERN MOUNTAIN RANGES. THUS...THE FLASH FLOOD THREAT WILL SPREAD FROM THE EAST AND INCLUDE ALL BUT THE NORTHWEST CORNER ON SATURDAY. MODELS ADVERTISE MORE PERTURBATIONS MOVING NORTHWARD OUT OF MEXICO ON SUNDAY...SO THE FLASH FLOOD THREAT COULD PERSIST...POSSIBLY FOR THE ENTIRE AREA...THROUGH THEN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 91 59 91 / 10 10 10 20 GALLUP.......................... 53 86 54 85 / 20 10 20 20 GRANTS.......................... 53 85 53 82 / 20 20 20 30 GLENWOOD........................ 60 88 61 86 / 30 30 30 40 CHAMA........................... 46 80 47 76 / 20 20 30 40 LOS ALAMOS...................... 53 84 54 78 / 20 30 40 50 RED RIVER....................... 44 73 43 67 / 20 30 40 70 TAOS............................ 52 84 51 76 / 20 20 40 50 SANTA FE........................ 56 84 55 79 / 20 20 30 50 SANTA FE AIRPORT................ 58 85 58 78 / 20 20 30 50 ESPANOLA........................ 56 88 56 81 / 20 20 30 50 ALBUQUERQUE HEIGHTS............. 64 88 65 83 / 20 20 30 40 ALBUQUERQUE VALLEY.............. 64 89 63 85 / 20 20 30 40 ALBUQUERQUE FOOTHILLS........... 61 89 60 83 / 20 20 30 40 ALBUQUERQUE WEST MESA........... 63 92 60 87 / 20 20 30 40 SOCORRO......................... 63 86 62 84 / 30 20 30 50 SANDIA PARK/CEDAR CREST......... 51 79 50 74 / 20 20 40 60 MORIARTY/ESTANCIA............... 56 84 56 79 / 30 20 40 60 CARRIZOZO....................... 58 84 58 82 / 40 20 40 60 RUIDOSO......................... 55 73 53 73 / 40 30 40 60 RATON........................... 54 83 54 74 / 20 30 50 60 LAS VEGAS....................... 54 80 52 73 / 20 30 50 60 ROY............................. 62 83 59 76 / 30 20 60 60 CLAYTON......................... 63 86 63 75 / 30 30 60 60 SANTA ROSA...................... 60 88 59 84 / 30 20 50 60 TUCUMCARI....................... 66 91 65 83 / 30 20 50 60 FORT SUMNER..................... 64 88 64 84 / 30 20 50 60 CLOVIS.......................... 65 89 64 83 / 30 20 50 60 PORTALES........................ 65 89 65 87 / 40 20 50 60 ROSWELL......................... 67 90 66 86 / 40 20 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ010-NMZ011-NMZ012- NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021- NMZ026. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 17 2006 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH FOR SOUTH CENTRAL AREAS HAS BEEN EXPANDED TO THE EASTERN PLAINS AND EXTENDED IN TIME THROUGH LATE TONIGHT. REFER TO THE WATCH FOR MORE INFORMATION. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 115 PM MDT THU AUG 17 2006 NMZ004-005-172015- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 115 PM MDT THU AUG 17 2006 ...THUNDERSTORMS WITH HEAVY RAIN OVER WILDERNESS AREAS NORTHWEST OF LAS VEGAS... THUNDERSTORMS WITH HEAVY RAIN HAVE BEEN INCREASING OVER FAR NORTHWEST SAN MIGUEL AND SOUTHWEST MORA COUNTIES IN THE WILDERNESS FOREST AREAS NORTH OF PECOS AND NORTHWEST OF LAS VEGAS. THROUGH 230 PM...HEAVIEST RAIN OF NEAR ONE INCH IN 45 MINUTES WILL BE LOCATED EAST OF STATE ROAD 63 NORTH OF PECOS AND SOUTHEAST OF COWLES. OTHER STORMS WILL BE BUILDING EAST FROM NEAR CLEVELAND IN MORA COUNTY SOUTH TO ROCIADA...EL PORVENIR AND SAN GERONIMO. THESE AREAS NORTHWEST OF LAS VEGAS ARE BEING MONITORED FOR POSSIBLE SMALL STREAM FLOOD ADVISORY BEFORE 3 PM. REMAIN ALERT TO MUD AND ROCK SLIDES ON FOREST ROADS AND INCREASING WATER MOVING ACROSS LOCAL ROADS ADJACENT TO THESE HEAVY RAIN AREAS. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT THU AUG 17 2006 NMZ004-005-172115- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 215 PM MDT THU AUG 17 2006 ...THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING INTO LAS VEGAS BY 230 PM... THUNDERSTORMS WITH HEAVY RAIN ON NEAR ONE INCH IN 30 TO 45 MINUTES CONTINUE TO MOVE SOUTHEAST OVER NORTHWEST SAN MIGUEL COUNTY AND WILL BE MOVING INTO THE LAS VEGAS AREA BEFORE 230 PM. AT 210 PM...HEAVY RAIN THUNDERSTORMS AND SMALL HAIL STRETCHED FROM NEAR SAPELLO SOUTH TO INTERSTATE 25 AT RIBERA OR HIGHWAY 3. EXPECT ROAD DITCHES AND ARROYOS SOUTHWEST THROUGH NORTHWEST OF LAS VEGAS TO CARRY HIGH WATER. STREET FLOODING AND WATERING PONDING IS LIKELY FOR LAS VEGAS BETWEEN 230 PM AND 330 PM. DO NOT DRIVE IN EITHER FAST MOVING WATER OVER ROAD WAYS OR INTO WATER OF UNKNOWN DEPTH. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU AUG 17 2006 NMZ004-005-172145- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 300 PM MDT THU AUG 17 2006 ...THUNDERSTORMS INTENSIFYING EAST OF INTERSTATE 25 IN NORTHEAST NEW MEXICO... THUNDERSTORMS WITH HEAVY RAIN ON NEAR ONE INCH IN 30 TO 45 MINUTES CONTINUE FROM NEAR LAS VEGAS NORTH TO RATON ALONG INTERSTATE 25. LATEST RADAR IMAGES SHOWS THAT THE STORMS ARE INCREASING THEIR INTENSITY QUICKLY AFTER PASSING EAST OF INTERSTATE AND ARE LIKELY PRODUCING COPIOUS AMOUNTS OF SMALL TO MEDIUM SIZE HAIL OVER THE OPEN COUNTRY AREAS OF BOTH CENTRAL SAN MIGUEL COUNTY AND EASTERN COLFAX COUNTY. THESE STORMS ARE BEING MONITORED CLOSELY FOR POSSIBLE SEVERE THUNDERSTORM CONDITIONS OF LARGE HAIL OR DAMAGING WINDS. DO NOT DRIVE IN EITHER FAST MOVING WATER OVER ROAD WAYS OR INTO WATER OF UNKNOWN DEPTH. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT THU AUG 17 2006 NMZ002>004-172200- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- UPPER RIO GRANDE VALLEY- 310 PM MDT THU AUG 17 2006 ...BRIEF HEAVY RAIN AND SMALL NEAR SANTA FE THROUGH 4 PM... BRIEF HEAVY RAIN ON ONE HALF INCH IN 20 TO 30 MINUTES IS EXPECTED FROM ISOLATED THUNDERSTORMS SOUTH OF LOS ALAMOS AND MOVING OVER NORTHERN SECTIONS OF SANTA FE BEFORE 330 PM. OTHER LESS INTENSE SHOWERS WILL BE LOCATED NORTH TOWARDS TAOS AND RED RIVER AND ALSO IN THE SOUTH BETWEEN MORIARTY AND ESTANCIA. SOME SHALLOW ROAD DITCHES OR LOW WATER CROSSINGS MAY FILL QUICKLY AND WET CONDITIONS MAY TRIGGER FAST RUNNING WATER IN SMALL ARROYOS THAT MOVES A LONG DISTANCE DOWN STREAM OF THE ACTUAL RAIN AREAS. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION AND TRENDS FOR THESE ISOLATED STORMS. 03
The Cannon AFB radar (KFDX), 194 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529867.